After a week of swallowing the magical mystical pills, the unnamed woman says she began feeling constant sexual arousal. Each orgasm reportedly lasted between five and 20 seconds—not bad! On the tenth day of ingesting the medication, she could stand her pleasure no longer and checked herself into the hospital complaining of multiple spontaneous orgasms.
When she stopped taking the medication, the orgasms also stopped. When she began gobbling the pills again two weeks later—SPLAT!—on came the multiple unwelcome orgasms again, so she ceased and desisted with rasagiline altogether.
Neurological researchers in Turkey who’d examined the woman wrote in a study:
Here we report a patient with early-onset PD [Parkinson’s disease] who experienced spontaneous orgasms when taking rasagiline; these were unwelcome and occurred in the absence of hypersexual behavior….To the best of our knowledge, this is the first report of this adverse effect of rasagiline.
Doctors suspect that the woman’s condition is related to the fact that the drug can cause a spike in dopamine, the brain’s “pleasure chemical,” which is depleted in Parkinson’s patients. They also noted a previous case where a man on rasagiline had suffered spontaneous ejaculation—if you can call that suffering.
Although the root cause of the drug’s effect on both male and female sexual response remains a mystery to physicians, what’s even more mysterious is that instead of upping the dose, the woman checked into a hospital complaining that she was having too many orgasms. Shrouded in an even murkier (and more frustrating) cloak of mystery is where someone might be able to buy rasagiline on the street.